February 10, 2017 at 7:33 am #43488
Just wondered if anyone has had good success with Lyrica without having horrendous side effects….
Thx HelenFebruary 10, 2017 at 9:07 am #43491
Hi Helen, sorry No, tried gabapentin which I had adverse reaction to so they tried me on lyrica which is basically the same but milder still had same effects.sorry no help from me. you got to weigh up if it helps you and side effects. if your having horredous effects my advice leave it alone go back to GP and tell them. Take Care and Best Wishes. LeeFebruary 10, 2017 at 5:21 pm #43498
Hi I have been taking Lyrica for about 3 years now side effects aren’t too bad now but to start with felt really foggy headed and couldn’t get my words out properly I have just upped them recently and as I am taking more I am really struggling to wake up in the morning it’s hard to know how much they actually help because I have to keep upping them hope I have been of some help
SuzanneFebruary 11, 2017 at 1:40 pm #43502
I was on it a few years back. I did not gain any real benefits for pain and could not take it in higher doses. But I have heard some people have found it very good. Some people say you have to be on it for quite some time before it gives results.
Are you on the lowest dose? I have always started on the lowest dosage and then worked up. Also side effects tend to lessen the longer you are on them if you can put up with them that is. I have found with all drugs that you have to ‘test and see’ and give them a reasonable time to work. Some have really bad side effects and the treatment is worse than the problem. Its a difficult process trying to find a drug that works for you with minimal side effects. MartinFebruary 11, 2017 at 5:13 pm #43503
It worked for 2 hours for me within an hour of taking it.but I was too tired to do anything the rest of the time.February 11, 2017 at 11:25 pm #43504
I’ve only taken gabapentin but the side effects were so awful my GP won’t even let me try lyrica. I was on it for 6 months and instead of the side effects wearing off they got worse and worse. I was so doped I couldn’t function; my head was like cotton wool. I had head pain ( can’t call it headaches) so bad I wanted to bang my head on the wall and it caused such horrific depression I just wanted to end it all. I cried 24 hours a day. When I stopped it we found out it hadn’t been helping the pain at all.February 13, 2017 at 3:39 pm #43520
Lee, Suzanne, Mart, Rose and Di-thank you all for your input and experiences. I was started on 75mg each morning but the combination of mental and physical symptoms made me decide that I had to stop taking it. I had palpitations, was manic and constantly on the go ( very bad if you have ME and need to rest), was so depressed I felt I couldn’t go on,it was hard to sleep, I was forgetful and so anxious. I am not that surprised as Gabapentin gave me paranoid hallucinations….:-(
I also posted the same question on the ME forum I belong to, and the results were similar: there were those who had tried it and it didn’t help pain at all, and those who found it very good for pain ( as I did) but the side effects were horrendous across the board…and some people were actively looking for ways to come off it. Rapid weight gain ( 3 stone in one case), heart problems, acting out of character/dangerously, too much energy or almost comatose seem to be the norm.
This experience has made me have to face the fact that in my case, anything strong enough to deal with the reality of this constant pain is going to have serious consequences in other ways. I will plough on with Amiltriptyline, paras, ibuprofens, and Tramadol chipping away at the pain.February 13, 2017 at 4:57 pm #43521
Hi Helen, stay on what you take if its working some what and try alternative methods,as well ie cbt/mindfulness relaxation /visualisation Tens machine Pain manage ment and others take bits out of all of it that work for you and make a package to suit you, thats what I have done. and found that I’m in a better place with myself than i was. Take Care and Best Wishes. LeeFebruary 13, 2017 at 7:46 pm #43524
See if you can try something stronger then tramadol. I’ve seen consultants who insist the only thing that works on nerve pain is lyrica; they seem fixated on it but others have said we will try anything to see if it helps. According to three pain consultants, opiates should not be helping me because they claim they don’t work on nerve pain. Well, they do for me and that’s all that matters.February 14, 2017 at 2:31 pm #43533
I take 600mg of Lyrica daily. I started on gaba meds about 17 years ago, having been down the amitriptyline (and others) route with no success. I started out with gabapentin but it made me so depressed that I considered suicide. I saw my GP when I noticed that Lyrica had arrived here in the UK and have been ‘on it’ ever since. It helps to control my severe neuropathic pain, but I also take Tramadol because it lifts my spirits and helps me cope with daily life. I never take more than 300mg a day and never after 1800hrs if I want to sleep at night.
I also have a DBS implant which helps to some extent, although some days are so painful that nothing hits the mark. I have learnt to be stoical. Bad days come, they also pass.February 15, 2017 at 3:53 pm #43540
Ross49, I’m interested that you had that effect of depression with gabapentin but don’t seem to have had it with Lyrica. Is there really such a big difference? I was absolutely dreadful on Gaba and like you seriously considered suicide; partly because it wasn’t helping the pain at all but mainly the effect of the drug. When I stopped it my mood lifted instantly and even though I was still in dreadful pain I could cope far better. Because I was so seriously depressed on Gaba, my GP won’t even consider me trying Lyrica.
What made me wonder if it was Gaba causing the depression was having searched the internet for side effects. At that time ( around 15 years ago) it was very new and mainly used for epilepsy. I found many reports of suicides and court cases in people who were using it to treat epilepsy- mostly in America of course.
You must be logged in to reply to this topic.